MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF12, 5X100 KII FIOS ZTHR DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF12, 5X100 KII FIOS ZTHR DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF12
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: instrument guide dropped into the patients abdomen during surgery.By luck the assistance surgeon saw this and was able to retrieve the plastic instrument guide.Dkma report received via email on 14jan2020 (translation provided by territory manager): during a laparoscopic cholecystectomy discovered the assisting doctor a plastic piece laying loose inside the patients abdominal cavity between the intestines.The surgeon gets the plastic piece out and discover that it came from the trocar.It is a coincidence that plastic piece is found due to limited vision during a laparoscopic surgery the plastic piece could have disappeared between the intestines.Type of intervention: retrieval of separated part.Patient status:no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation along with the shield, a clear plastic component of the seal.Visual inspection of the event unit confirmed the complainant's experience of seal component separation.The septum, an internal rubber component of the seal, was torn.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instruments through the trocar.Applied medical's instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.".
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: instrument guide dropped into the patients abdomen during surgery.By luck the assistance surgeon saw this and was able to retrieve the plastic instrument guide.Dkma report received via email on 14jan2020 (translation provided by territory manager): during a laparoscopic cholecystectomy discovered the assisting doctor a plastic piece laying loose inside the patients abdominal cavity between the intestines.The surgeon gets the plastic piece out and discover that it came from the trocar.It is a coincidence that plastic piece is found due to limited vision during a laparoscopic surgery the plastic piece could have disappeared between the intestines.Intervention: retrieval of separated part.Patient status: no patient injury.

Brand Name
CTF12, 5X100 KII FIOS ZTHR DP 10/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9624211
Report Number2027111-2020-00331
Device Sequence Number14177569
Product Code GCJ
UDI-Device Identifier00607915125707
UDI-Public(01)00607915125707(17)221020(30)01(10)1368131
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2022
Device Model NumberCTF12
Device Catalogue Number101472858
Device Lot Number1368131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer01/06/2020
Initial Report FDA Received Date01/23/2020
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1